MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DUREPAIR®; DURA SUBSTITUTE

MEDTRONIC NEUROSURGERY DUREPAIR®; DURA SUBSTITUTE
Model Number 62110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); Pain (1994); Impaired Healing (2378); Cramp(s) /Muscle Spasm(s) (4521)
Date of Event 03/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a device used for cranial repair.It was reported that a patient with history of myelomeningocele and tethered spinal cord who underwent a tethered cord release with patch duraplasty using intraoperative ultrasound and operating microscope almost a year ago, which was complicated by a symptomatic pseudomeningocele requiring re-exploration and cerebrospinal fluid (csf) leak repair, as well as recurrent csf leak requiring re-exploration, ventriculoperitoneal shunt placement and complex plastic surgery closure, whose course was also complicated by dehiscence of the shunt incision which required shunt removal.Most recently, the patient had another delayed re-accumulation of a pseudomeningocele which caused back and leg pain, for which the site admitted them to the hospital and performed a lumbar wound tap, external ventricular drain (evd) placement, confirmed cultures negative, and placed a left ventriculoperitoneal shunt.After these procedures, the patient was ambulatory without back or leg pain.They were eventually discharged in fairly good condition and had been at home.Since then their back pain has reoccurred, and they were also experiencing left lower extremity spasms and pain.They were keeping their symptoms when they experienced a symptomatic pseudomeningocele.The patient therefore underwent an mri which the site was here to review today.In the past, we had been somewhat concerned about a particular dural patch that was utilized in their back, which was since removed from the shelf from the manufacturer.We had been uncertain as to whether this had been causing their issues or not given the extremely complicated course with poor healing and a persistent and symptomatic pseudomeningocele and presumed csf leak despite shunting and multiple explorations and drainage.
 
Additional Manufacturer Narrative

Brand Name
DUREPAIR®
Common Device Name
DURA SUBSTITUTE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
Manufacturer (Section G)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18968451
Report Number2021898-2024-00076
Device Sequence Number6807416
Product Code GXQ
UDI-Device Identifier00643169063884
UDI-Public00643169063884
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K063117
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number62110
Device Catalogue Number62110
Device Lot Number2207049
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer03/26/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date03/28/2024
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2207-2023
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age17 YR
Patient SexFemale
Patient Weight77 KG